Alert archive / Florida / Heat Advisories in 2021

Heat Advisory 3, NWS Jacksonville, FL

August 19, 202112 counties in Florida; 7 counties in Georgia

NWS Jacksonville, FL issued this heat advisory at Aug 19, 2021, 3:22 AM EDT for 12 counties in Florida; 7 counties in Georgia. It took effect at Aug 19, 2021, 11:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2021, 3:22 AM EDT (07:22 UTC)
In effect from
Aug 19, 2021, 11:00 AM EDT
Expired
Aug 19, 2021, 7:00 PM EDT
In force
8 hr
Issued by
NWS Jacksonville, FL

Counties Alachua County, FL, Baker County, FL, Bradford County, FL, Clay County, FL, Duval County, FL, Flagler County, FL, Gilchrist County, FL, Marion County, FL, Nassau County, FL, Putnam County, FL, Suwannee County, FL, Union County, FL, Brantley County, GA, Camden County, GA, Charlton County, GA, Clinch County, GA, Echols County, GA, Glynn County, GA, Ware County, GA

The radar

The Jacksonville radar (KJAX), 46 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2021-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1451 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2021-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1451 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

183 
WWUS72 KJAX 190722
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
322 AM EDT Thu Aug 19 2021

FLZ020-021-023-024-030-031-033-035-038-122-124-125-132-133-
136>138-140-222-225-232-236-237-240-325-340-425-GAZ152>154-162-
163-165-166-264-350-364-192300-
/O.NEW.KJAX.HT.Y.0003.210819T1500Z-210819T2300Z/
Hamilton-Suwannee-Baker-Inland Nassau-Union-Bradford-
Inland St. Johns-Gilchrist-Inland Flagler-Northern Columbia-
Coastal Nassau-Coastal Duval-Eastern Clay-Coastal St. Johns-
Eastern Alachua-Eastern Putnam-Coastal Flagler-Eastern Marion-
Southern Columbia-Trout River-Western Clay-Western Alachua-
Western Putnam-Central Marion-South Central Duval-Western Marion-
Western Duval-Brantley-Inland Glynn-Coastal Glynn-Echols-Clinch-
Inland Camden-Coastal Camden-Northeastern Charlton-Southern Ware-
Western Charlton-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, 
Kings Ferry, Bryceville, Lake Butler, Starke, New River, 
Fruit Cove, Switzerland, Bakersville, Picolata, Trenton, Bunnell,
Espanola, Andalusia, Winfield, Suwannee Valley, Amelia City, 
Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, 
Tallyrand, Orange Park, Green Cove Springs, Ponte Vedra Beach, 
Durbin, Palm Valley, Anastasia, Saint Augustine, Gainesville, 
Gainesville Airport, Newnans Lake, Bostwick, Palatka, Palm Coast,
Lynne, Moss Bluff, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Doctors Inlet, Lakeside, Bellair, Middleburg, 
High Springs, Newberry, Archer, Carraway, Anthony, Burbank, 
Ocala, Weirsdale, Ortega, Riverside, San Marco, Ocala Airport, 
Normandy, Atkinson, Hickox, Hortense, Nahunta, Raybon, 
Waynesville, Hoboken, Thalmann, Jekyll Island, Glynn Haven, 
Sea Island, St. Simons, Country Club Estate, Dock Junction, 
Needmore, Statenville, Homerville, Colesburg, Tarboro, Waverly, 
Woodbine, Dover Bluff, Kingsland, Dungeness, Winokur, Folkston, 
St. George, Homeland, Race Pond, and Stephen Foster State Park
322 AM EDT Thu Aug 19 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING...

* WHAT...Heat index values up to 109 expected.

* WHERE...Portions of southeast Georgia and northeast and 
  northern Florida.

* WHEN...From 11 AM this morning to 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
1 follow-up statement
909 
WWUS72 KJAX 192238
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
638 PM EDT Thu Aug 19 2021

FLZ020-021-023-024-030-031-033-035-038-122-124-125-132-133-
136>138-140-222-225-232-236-237-240-325-340-425-GAZ152>154-162-
163-165-166-264-350-364-192345-
/O.EXP.KJAX.HT.Y.0003.000000T0000Z-210819T2300Z/
Hamilton-Suwannee-Baker-Inland Nassau-Union-Bradford-
Inland St. Johns-Gilchrist-Inland Flagler-Northern Columbia-
Coastal Nassau-Coastal Duval-Eastern Clay-Coastal St. Johns-
Eastern Alachua-Eastern Putnam-Coastal Flagler-Eastern Marion-
Southern Columbia-Trout River-Western Clay-Western Alachua-
Western Putnam-Central Marion-South Central Duval-Western Marion-
Western Duval-Brantley-Inland Glynn-Coastal Glynn-Echols-Clinch-
Inland Camden-Coastal Camden-Northeastern Charlton-Southern Ware-
Western Charlton-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, 
Kings Ferry, Bryceville, Lake Butler, Starke, New River, 
Fruit Cove, Switzerland, Bakersville, Picolata, Trenton, Bunnell,
Espanola, Andalusia, Winfield, Suwannee Valley, Amelia City, 
Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, 
Tallyrand, Orange Park, Green Cove Springs, Ponte Vedra Beach, 
Durbin, Palm Valley, Anastasia, Saint Augustine, Gainesville, 
Gainesville Airport, Newnans Lake, Bostwick, Palatka, Palm Coast,
Lynne, Moss Bluff, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Doctors Inlet, Lakeside, Bellair, Middleburg, 
High Springs, Newberry, Archer, Carraway, Anthony, Burbank, 
Ocala, Weirsdale, Ortega, Riverside, San Marco, Ocala Airport, 
Normandy, Atkinson, Hickox, Hortense, Nahunta, Raybon, 
Waynesville, Hoboken, Thalmann, Jekyll Island, Glynn Haven, 
Sea Island, St. Simons, Country Club Estate, Dock Junction, 
Needmore, Statenville, Homerville, Colesburg, Tarboro, Waverly, 
Woodbine, Dover Bluff, Kingsland, Dungeness, Winokur, Folkston, 
St. George, Homeland, Race Pond, and Stephen Foster State Park
638 PM EDT Thu Aug 19 2021

...HEAT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING...

Heat indices will continue fall through sunset this evening.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this heat advisory went out at Aug 19, 1:27 AM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 19, 1:27 AM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
127 AM EDT Thu Aug 19 2021

.AVIATION...
[Through 06Z Friday]

High pressure will remain in place over the region today,
rendering mostly light winds from the southeast. A weak seabreeze
will allow widely scattered thunderstorms Thursday afternoon,
mainly near the inland TAF sites of CRG, JAX, VQQ, and GNV. After
02Z Friday, winds should go calm or nearly calm for the night.

&&

.PREV DISCUSSION [911 PM EDT]...

.NEAR TERM [Tonight through Thursday]...Deep ridge will remain
across the area with hot humid conditions and light winds
persisting. High moisture levels over the area will promote
scattered seabreeze convection...becoming numerous inland by late
afternoon and early evening as the seabreezes and outflow
boundaries merge. A weak steering flow will result in areas of
locally heavy rainfall. Afternoon heat indices will reach
104-108F Thursday afternoon.

.SHORT TERM [Thursday night through Saturday Night]...Upper ridge
will retrograde to the west as an east coast trough develops. This
trough will lift TS Henri to the north with our area remaining in
a moist sw low level flow. Seabreeze convection will continue
with scattered to numerous coverage expected in the afternoon and
evening hours. Slow moving storms will produce locally heavy
rainfall along with the stronger cells producing strong gusty
winds and frequent lightning. Afternoon heat indices will
continue just below Heat Advisory criteria.

.LONG TERM [Sunday Through Wednesday]...A surface ridge to the
south with a trough to the north will maintain a southwest flow.
Weak upper disturbances in the northerly flow aloft may enhance
convection Sunday and Monday. Deep moisture and heating will
produce scattered to numerous diurnal showers and storms as the
seabreezes move inland. High afternoon heat indices will continue
through Monday.

.MARINE...Deep layer ridge building across the area through
Thursday will provide light winds and seas. Swells from TS Henri
will start to arrive in the coastal waters on Friday...continuing
into the weekend. Combined sea heights expected to increase up to
6 feet with Caution levels Friday night and Saturday.

Rip Currents: Moderate risk of rip currents...becoming low on
Thursday.

.HYDROLOGY...Minor flooding continues on parts of the Suwannee
River with minor to moderate flooding on parts of the Santa Fe
River. Waters levels will continue to fall the next few days.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  92  74  92  73  91 /  20  20  60  20  60
SSI  91  78  92  78  91 /  10  10  40  30  50
JAX  93  76  94  76  93 /  50  20  50  20  50
SGJ  91  75  91  75  92 /  30  10  40  20  40
GNV  93  74  92  75  92 /  60  40  60  10  60
OCF  94  74  93  75  92 /  40  30  60  10  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 4:59 PM EDTSpecial Weather StatementJAXAlachua46 min
Aug 19, 5:23 PM EDTSpecial Weather StatementJAXNassau22 min
Aug 19, 5:35 PM EDTSevere Thunderstorm WarningJAXAlachua40 min
Aug 19, 5:54 PM EDTSpecial Weather StatementJAXAlachua51 min
Aug 19, 6:03 PM EDTSevere Thunderstorm WarningJAXAlachua, Marion27 min
Aug 19, 6:06 PM EDTSpecial Weather StatementJAXBaker39 min
Aug 19, 6:25 PM EDTSpecial Weather StatementJAXDuval50 min
Aug 19, 6:30 PM EDTSpecial Weather StatementJAXMarion45 min
Aug 19, 6:33 PM EDTSpecial Weather StatementJAXColumbia57 min
Aug 19, 7:00 PM EDTAreal Flood WarningJAXAlachua, Columbia, Union3 hr
Aug 19, 7:15 PM EDTSpecial Weather StatementJAXGilchrist45 min
Aug 19, 7:20 PM EDTAreal Flood WarningJAXBaker, Duval, Nassau3 hr
Aug 19, 7:31 PM EDTAreal Flood WarningJAXColumbia3 hr
Aug 19, 7:45 PM EDTSpecial Weather StatementJAXColumbia60 min
Aug 19, 7:11 PM EDTSpecial Weather StatementJAXGlynn64 min

Nearby

Heat Advisories in Florida, 2021Heat Advisories in Georgia, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.